Advice please!

Hi ther, I'm new to this so please bare with me! I was diagnosed 6 weeks ago with Hashimotos having presented to my gp with severe symptoms which I thought were menopausal! Gp was fabulous! I felt so ill. My TSH then was 61.9 and tests showed an impaired renal function which they categorised as stage 3 chronic kidney disease. I started on levothyroxine 100 mg which I had a bad reaction to, eventually realising they contained lactose - which I already have an intolerance to alongside a gluten intolerance. I now have a liquid levothyroxine which is lactose free and hideously expensive. I have lost 2lbs weight in 6 weeks which is rubbish. I'd put on 2 stone in the last 6-9 months. I saw my gp yesterday and everything is improving. My TSH is 3.62 (0.35-5.5), freeT4 16.5(10.0-19.8), T3 4.8(3.5-6.5), B12 530(211-911), D3 57.2, folate 10.61(>5.38), ferritin 7.4(10.0-291). I asked to increase my Levi but GP said levels are improving on current dose and the drug is very cardio toxic and I musnt Rush. I asked re the results and he said they were all fine and we carry on for another month. I'm still symptomatic (fatigue, weight gain, swollen feet, emotional etc). Should I be patient or is there anything else I should be doing?

He won't prescribe T3 and says t4 is proven to be beneficial. I take supplements as per thryroid UK. This forum is fantastic and I have learned so much. How can I help my weight loss? Thank you so much to anyone who has any advice.😀

16 Replies

oldestnewest
  • Hi Jennifer,

    What were your symptoms ref reaction to Levothyroxine?

    I'm interested as I think I am reacting too

    Jacqui

  • Auto spell corrected to Jennifer ! Sorry

  • Hi I'm the same I have never felt well from I started tyroxine I also wonder is it hashi or medication 😟 so annoying if you find any info on this mabe you could post

  • Hi Jacqui. I developed the most horrendous upper right quadrant abdominal pain, bloating (tummy looked like I was 9 months pregnant), nausea and similar. I was referred in to hospital for an urgent ultrasound as the pain was so bad. They wondered if it was gall stones. Once We realised and changed to the lactose free liquid, symptoms started resolving. good luck, I hope this helps

    Jennie x

  • Hi Jennie

    Thank you for responding, I have been getting blisters / spots on my legs, I emailed my endo who said it was highly unlikely to be a reaction to the medication but to see my GP, he just glanced and said they looked like insect bites, which I said I didn't think they were, anyway I went back to the pharmacist who said they did look like bites but he thought it was more likely a reaction to the meds!!!!

  • Most feel better with a TSH close to or below 1 so if you are on a similar level at the next blood test you need an increase in thyroxine. You need your B12 to be near the top of the range and should supplement with methyl cobalamin .

    Your ferritin is below the range .I know nothing of that as mine is way to high so suggest you use the search box and press return to get ferritin related posts.

    It can take up to a year to feel better there are no quick fixes I am sorry to say.

  • Your ferritin levels are horribly low. You need iron storage to convert that levothyroxine (T4) to the active form of the hormone T3. Are you on iron tablets yet?

  • Hi Jazz, thanks for your reply. I didn't have my Hb checked this time but the gp said 4 weeks ago that I'm not anaemic and my blood cells are the right shape! He said I don't need anything. I was concerned so that's why asked you lovely guys for advice. What do you suggest? Thanks

    Jennie x

  • You simply cannot rush recovery with hypothyroid and until your ferritin ,folate,b12,vitd3 are all halfway in their ranges your body cannot make proper usse of levothyroxine so your gp really should give you t3 just for a while

  • Thanks. I did ask him if he would be prepared to add T3 but he said no. 😝thanks

    Jennie x

  • With a low iron level, T3 would probably make you feel awful anyway.

    You are very anaemic actually - it's not all about Hb, though many GPs seem wedded to that. You really need some iron tablets, along with lots of vitamin C to help with absorption.

  • Thanks Jazz, I'll look into it

    Jennie x

  • Your GP needs educating on the fact that with such a very low ferritin you simply cannot utilise t4 /levothyroxine and its by no means the panacea he thinks it is

    He needs to realise you face loosing your job because your not getting correct treatment

  • Thanks x

  • Thyroid medicine is not toxic to the heart..don't believe this for 1 minute.

  • Ok thanks Faith

    Jennie x

You may also like...